Alert archive / Indiana / Tornado Warnings in 2009

Tornado Warning 10, NWS Northern Indiana

June 19, 20095 counties in Indiana

NWS Northern Indiana issued this tornado warning at Jun 19, 2009, 5:25 PM EDT for 5 counties in Indiana. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 5:25 PM EDT (21:25 UTC)
Expired
Jun 19, 2009, 6:15 PM EDT
In force
50 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Huntington County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:30 PM EDTHAIL 1North Manchester, IN
Jun 19, 5:56 PM EDTHAIL 0.882 Ene Bippus, IN
Jun 19, 6:07 PM EDTHAIL 1Bippus, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 11:50 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3316 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KIWX 192125
TORIWX
INC069-085-103-169-183-192215-
/O.NEW.KIWX.TO.W.0010.090619T2125Z-090619T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 PM EDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
  NORTHEASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA
  NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA
  NORTHWESTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA
  SOUTHWESTERN WHITLEY COUNTY IN NORTHEAST INDIANA

* UNTIL 615 PM EDT

* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS SEVERE STORM WAS
  LOCATED NEAR DISKO...OR 8 MILES WEST OF NORTH MANCHESTER...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE...
  NORTH MANCHESTER...
  LAKETON...
  IJAMSVILLE...
  LIBERTY MILLS...
  URBANA...
  BRACKEN...

TRAINED SPOTTERS HAVE REPORTED A ROTATING WALL CLOUD WITH THIS 
STORM.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4095 8599 4101 8596 4101 8595 4102 8595
      4108 8592 4106 8547 4079 8562
TIME...MOT...LOC 2125Z 291DEG 18KT 4101 8590

$$


ARNOTT
2 follow-up statements
000 
WWUS53 KIWX 192151
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT FRI JUN 19 2009

INC103-192159-
/O.CAN.KIWX.TO.W.0010.000000T0000Z-090619T2215Z/
MIAMI IN-
551 PM EDT FRI JUN 19 2009

...THE TORNADO WARNING FOR NORTHEASTERN MIAMI COUNTY IS CANCELLED...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4091 8589 4096 8586 4102 8584 4107 8579
      4106 8547 4079 8562
TIME...MOT...LOC 2149Z 291DEG 18KT 4095 8572

$$

INC069-085-169-183-192215-
/O.CON.KIWX.TO.W.0010.000000T0000Z-090619T2215Z/
KOSCIUSKO IN-WHITLEY IN-WABASH IN-HUNTINGTON IN-
551 PM EDT FRI JUN 19 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHWESTERN HUNTINGTON...NORTHERN WABASH...SOUTHWESTERN WHITLEY AND
EXTREME SOUTHEASTERN KOSCIUSKO COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS SEVERE STORM WAS LOCATED 5 MILES
SOUTHEAST OF NORTH MANCHESTER...AND MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  ANDREWS...
  BIPPUS AND BRACKEN...
  LUTHER AND TUNKER...
  WASHINGTON CENTER...
  GOBLESVILLE...

TRAINED SPOTTERS HAVE REPORTED A ROTATING WALL CLOUD. EARLIER...A 
POSSIBLE TORNADO TOUCHDOWN WAS REPORTED BY THE PUBLIC.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

&&

LAT...LON 4091 8589 4096 8586 4102 8584 4107 8579
      4106 8547 4079 8562
TIME...MOT...LOC 2149Z 291DEG 18KT 4095 8572

$$


ARNOTT
000 
WWUS53 KIWX 192215
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
615 PM EDT FRI JUN 19 2009

INC069-085-169-183-192223-
/O.EXP.KIWX.TO.W.0010.000000T0000Z-090619T2215Z/
KOSCIUSKO IN-WHITLEY IN-WABASH IN-HUNTINGTON IN-
615 PM EDT FRI JUN 19 2009

...THE TORNADO WARNING FOR NORTHWESTERN HUNTINGTON...NORTHERN
WABASH...SOUTHWESTERN WHITLEY AND EXTREME SOUTHEASTERN KOSCIUSKO
COUNTIES WILL EXPIRE AT 615 PM EDT...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING IS 
CONTINUING TO MOVE SOUTH AND EAST.  A NEW TORNADO WARNING HAS BEEN 
ISSUED FOR PORTIONS OF ALLEN...HUNTINGTON...AND WELLS COUNTIES.  
PLEASE REFER TO THAT PRODUCT FOR ADDITIONAL DETAILS.  IN LOCATIONS 
OUTSIDE OF THIS WARNING...THE SEVERE WEATHER THREAT HAS DIMINISHED.  

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4091 8589 4096 8586 4102 8584 4107 8579
      4106 8547 4079 8562
TIME...MOT...LOC 2213Z 291DEG 18KT 4091 8557

$$


ARNOTT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:52 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 19, 3:52 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT FRI JUN 19 2009

...WIDESPREAD SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

.SHORT TERM...
TONIGHT...LARGEST UNCERTAINTY REMAINS IN THE NEAR TERM WITH
RETREATING WARM FRONT AND STRONG BUT NOT YET SEVERE CONVECTION
FIRING NORTH OF THE H92 LLEVEL THETAE BOUNDARY. MOST OF THE AREA
REMAINS CAPPED UNDER SOMEWHAT LOWER THETAE VALUES BEHIND MORNING
MCS. THE SURFACE WARM FRONT IS IN THE PROCESS OF MIXING OUT GIVEN
A DECENT BIT OF MORNING SUN AND H85 AND H92 FLOW THAT HAS VEERED
SOUTHWEST OVER THE SOUTHWESTERN EDGE OF THE CWA...SHOWN BY THE
WOLCOTT PROFILER. A CONVERGENCE BOUNDARY REMAINS HOWEVER AND THIS
BOUNDARY ALONG WITH ISENTROPIC LIFT FROM H92 TO H85 MAY STILL
SPARK CONVECTION DURING THE MID AFTERNOON HOURS. NORTH OF THE WARM
FRONT...CELLS HAVE BEEN TRAINING SOMEWHAT AND EXPECT THIS TO
CONTINUE THROUGH THE AFTERNOON HOURS. WITH ADDITIONAL RAINFALL
ASSOCIATED WITH CONVECTION ALONG THE COLD FRONT /SEE BELOW/ WILL
CONTINUE FLASH FLOOD WATCH FOR AREAS THAT SAW 1-3+ INCHES OF
RAINFALL THIS MORNING.

UNFORTUNATELY...EVEN IF THE AFOREMENTIONED WARM FRONT DOES NOT
GENERATE CONVECTION...EXPECT THAT WE WILL NOT BE OFF THE HOOK AS THE
SURFACE COLD FRONT NOW OVER NEBRASKA AND IOWA AS WELL AS ITS
ASSOCIATED UPPER SHORTWAVE PULLS EAST TONIGHT. GIVEN 0-3KM SHEAR
INCREASING TO 30-40KTS AND A LINEAR FORCING MECHANISM...EXPECT
ONE OR TWO LINES OF STRONG TO SEVERE CONVECTION TO DEVELOP THIS
EVENING WITH A BOW ECHO...OR SOME BOWING SEGMENTS LIKELY.
ALSO...ISOLATED SPIN UP TORNADOES ALONG THIS LINE WILL BE POSSIBLE.

CONVECTION SHOULD BEGIN CLEARING THE AREA BEHIND THE SURFACE COLD
FRONT AFTER MIDNIGHT WITH SOME REMAINING SHRAS THROUGH DAYBREAK.
WILL MAINTAIN LIKELY POPS OVER THE SOUTHEAST...BUT TAPER TO CHC IN
THE NORTHWEST WITH ANY TSRAS AFTER 6Z LIKELY FROM ABOUT FWA SOUTH
AND EAST.  LOWS BEHIND THE COLD FRONT WON/T DROP ALL THAT FAR GIVEN
CLOUD COVER...WINDS AND NOT THAT COLD OF A PUSH BEHIND THE FRONT.
EXPECT LOWS IN THE UPPER 60S.

&&

.LONGER TERM DISCUSSION...
SATURDAY THROUGH FRIDAY...LINGERING SHOWERS WILL END EARLY
SATURDAY AS THE UPPER LEVEL TROF MOVES EAST OF THE AREA AND AS AN
UPPER LEVEL RIDGE BUILDS INTO THE MID MISSISSIPPI VALLEY. THE
OPERATIONAL RUNS OF THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT
IN HANDLING OF THE DEVELOPMENT OF THE UPPER RIDGE AND THE
PLACEMENT OF THE UPPER LEVEL RIDGE AXIS. THE 12Z ECMWF IS A LITTLE
WARMER WITH 850 MB TEMPERATURES THAN THE GFS...WARMING CLOSE TO
20C DURING THE LATTER PART OF NEXT WEEK. KEPT THE ONGOING FORECAST
DRY WITH TEMPERATURES ABOVE NORMAL.

&&

.PREV DISCUSSION... /ISSUED 1225 PM EDT FRI JUN 19 2009/

AVIATION /18Z TAFS/...

VFR BOTH SITES ATTM WITH CONVECTION NEARING SBN. EXPECT STRONG TO
SEVERE CONVECTION TO REACH SBN IN THE 18-22Z TIMEFRAME WITH
OCCASIONAL IFR RESTRICTIONS LIKELY ALONG WITH THE POSSIBILITY FOR
DAMAGING WINDS. THIS ACTIVITY WILL LIKELY TAKE LONGER TO REACH
FWA...SO HAVE LEFT CONDITIONS VFR HERE LONGER /UNTIL 22Z/...BUT
CAN/T RULE OUT A POP UP STORM THIS AFTERNOON.

AFTER MORE DISCRETE CONVECTION THIS AFTERNOON CONVECTION WILL
CONTINUE WITH ONE OR MORE LINES DEVELOPING THIS EVENING. HAVE
CONTINUED MVFR SHRAS WITH CB GROUPS TO HANDLE THIS ACTIVITY. AFTER
MIDNIGHT TSRA SHOULD TAPER TO SHRAS WITH MVFR FOG /AND PERHAPS IFR
GIVEN ENOUGH RAINFALL/ DEVELOPING. CONDITIONS RETURN TO VFR
SATURDAY MORNING WITH JUST SOME SCT REMAINING CU.

SOUTHWEST WINDS 14G22KTS WILL CONTINUE THOUGH THE EVENING...
VEERING MORE WESTERLY OVERNIGHT. CERTAINLY MUCH STRONGER WINDS ARE
POSSIBLE IN ANY STORMS. FOR THE DAY ON SATURDAY WEST NORTHWEST
WINDS 14G22KTS WILL CONTINUE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ SATURDAY FOR
     INZ003>009-018.

MI...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MIZ077>081.

OH...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR OHZ001-002-004-005-
     015-016-024-025.

LM...NONE.
&&

SHORT TERM...ARNOTT
LONG TERM...SKIPPER
AVIATION...ARNOTT
Hazardous weather outlook, Jun 19, 5:57 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 AM EDT FRI JUN 19 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
557 AM EDT FRI JUN 19 2009 /457 AM CDT FRI JUN 19 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL
THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN
THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS WILL LIKELY BE
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES AND FLOODING
DUE TO LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY AT TIMES THROUGH THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-201000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
557 AM EDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL
THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN
THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE
WITH WIND GUSTS ABOVE 50 KNOTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 19, 4:20 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND DMG     BENTON HARBOR           42.12N  86.45W
06/19/2009                   BERRIEN            MI   COUNTY OFFICIAL

            COUNTY DISPATCH REPORTS NUMEROUS TREES AND POWER LINES
            DOWN. UNABLE TO GIVE MORE INFO AT THIS TIME.

0414 AM     TSTM WND DMG     DOWAGIAC                41.98N  86.11W
06/19/2009                   CASS               MI   EMERGENCY MNGR

            1 HANGAR ALMOST COMPLETELY DESTROYED AT THE DOWAGIAC
            AIRPORT...TIME ESTIMATED BY RADAR

0414 AM     TSTM WND DMG     DOWAGIAC                41.98N  86.11W
06/19/2009                   CASS               MI   PUBLIC

            HVAC SYSTEM REMOVED FROM ROOF AND THROWN INTO 30 FOOT
            TALL BLOCK WALL...CAUSING IT TO COLLAPSE

0415 AM     MARINE TSTM WIND 2 NNW MICHIGAN CITY     41.74N  86.91W
06/19/2009  M46 MPH          LMZ046             IN   C-MAN STATION

0440 AM     TSTM WND DMG     CONSTANTINE             41.84N  85.67W
06/19/2009                   ST. JOSEPH         MI   COUNTY OFFICIAL

            TREE DOWN...TIME ESTIMATED BY RADAR

0440 AM     TSTM WND DMG     LAKEVILLE               41.52N  86.27W
06/19/2009                   ST. JOSEPH         IN   BROADCAST MEDIA

            TREES DOWN ON HOUSE AND CAR AT 402 MONROE ST IN
            LAKEVILLE...TIME ESTIMATED PER RADAR

0440 AM     TSTM WND DMG     5 S SOUTH BEND          41.61N  86.25W
06/19/2009                   ST. JOSEPH         IN   BROADCAST MEDIA

            NUMEROUS TREES DOWNED WITH SOME STRUCTURAL DAMAGE EAST
            OF US 31 AND SOUTH OF KERN ROAD ON THE SOUTH SIDE OF
            SOUTH BEND

0445 AM     TSTM WND DMG     SOUTH BEND              41.68N  86.25W
06/19/2009                   ST. JOSEPH         IN   BROADCAST MEDIA

            FOUR HUGE EVERGREEN TREES DOWN ON PEAR ROAD

0446 AM     TSTM WND DMG     JIMTOWN                 41.64N  86.02W
06/19/2009                   ELKHART            IN   TRAINED SPOTTER

            NUMEROUS LIMBS AND TREE DOWN...TIME ESTIMATED BY RADAR.

0450 AM     TSTM WND DMG     BREMEN                  41.45N  86.15W
06/19/2009                   MARSHALL           IN   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN BREMEN

0450 AM     TSTM WND DMG     3 SW GOSHEN             41.55N  85.88W
06/19/2009                   ELKHART            IN   NWS EMPLOYEE

            NUMEROUS 10 TO 18 INCH LIMBS DOWNED

0454 AM     FLOOD            8 ESE THREE RIVERS      41.90N  85.49W
06/19/2009                   ST. JOSEPH         MI   TRAINED SPOTTER

            MINOR FLOODING ON ROADS AND BARN FIRE AT SAUGER LAKE RD
            AND NOTTAWA RD.

0455 AM     TSTM WND DMG     SOUTHWEST               41.54N  85.94W
06/19/2009                   ELKHART            IN   TRAINED SPOTTER

            EIGHT AND TWELVE INCH BRANCHES DOWN. MINOR ROOF DAMAGE
            TO A PORCH

0500 AM     TSTM WND DMG     UNION CITY              42.07N  85.14W
06/19/2009                   BRANCH             MI   COUNTY OFFICIAL

            TREE FELL ON GARAGE...TIME ESTIMATED BY RADAR.

0510 AM     TSTM WND DMG     3 SSE MILFORD           41.37N  85.82W
06/19/2009                   KOSCIUSKO          IN   NWS EMPLOYEE

            NUMEROUS TREES DOWN ON PROPERTY

0513 AM     TSTM WND DMG     COSPERVILLE             41.48N  85.47W
06/19/2009                   NOBLE              IN   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN

0516 AM     TSTM WND DMG     SYRACUSE                41.43N  85.75W
06/19/2009                   KOSCIUSKO          IN   NWS EMPLOYEE

            NUMEROUS TREES DOWN THROUGHOUT TOWN.

0520 AM     TSTM WND DMG     3 SSW CROMWELL          41.37N  85.64W
06/19/2009                   NOBLE              IN   COUNTY OFFICIAL

            TREES DOWN ON STATE ROUTE 5 SOUTH OF 100 N

0520 AM     TSTM WND DMG     1 ESE ROME CITY         41.49N  85.36W
06/19/2009                   NOBLE              IN   COUNTY OFFICIAL

            TREE DOWN ONTO POWER LINES IN ROME CITY

0521 AM     TSTM WND DMG     3 WSW CROMWELL          41.38N  85.67W
06/19/2009                   KOSCIUSKO          IN   NWS EMPLOYEE

            MULTIPLE LARGE TREES DOWNED ALONG HATCHERY ROAD ON
            SOUTH END OF LAKE WAWASEE

0523 AM     TSTM WND DMG     2 SW CROMWELL           41.38N  85.64W
06/19/2009                   NOBLE              IN   NWS EMPLOYEE

            MULTIPLE LARGE TREE LIMBS SNAPPED ON 200 N BETWEEN SR 5
            AND 1150 W IN NOBLE COUNTY

0540 AM     TSTM WND DMG     COLUMBIA CITY           41.16N  85.49W
06/19/2009                   WHITLEY            IN   EMERGENCY MNGR

            LIMBS DOWN IN NORTHERN PART OF COUNTY

0554 AM     TSTM WND DMG     ARCOLA                  41.10N  85.29W
06/19/2009                   ALLEN              IN   BROADCAST MEDIA

            TRUCK OVERTURNED BY THUNDERSTORM WINDS

0557 AM     LIGHTNING        5 ESE THREE RIVERS      41.92N  85.54W
06/19/2009                   ST. JOSEPH         MI   COUNTY OFFICIAL

            MULTISTRUCTURAL BUILDING IN CENTREVILLE CAUGHT FIRE
            POSSIBLY CAUSED BY LIGHTNING STRIKE

0600 AM     HEAVY RAIN       6 ENE JONESVILLE        42.02N  84.55W
06/19/2009  M3.10 INCH       HILLSDALE          MI   COCORAHS

0645 AM     FLASH FLOOD      BRYAN                   41.47N  84.55W
06/19/2009                   WILLIAMS           OH   LAW ENFORCEMENT

            FLOODING ON SEVERAL ROADWAYS INCLUDING...SR 576 W OF
            BRYAN...US 127 BETWEEN BRYAN AND W UNITY...AND SR 34 E
            OF STRYKER. WATER IS A FOOT DEEP IN SPOTS. FLOODING
            STILL ONGOING.

0645 AM     HEAVY RAIN       1 E BRYAN               41.47N  84.53W
06/19/2009  M2.22 INCH       WILLIAMS           OH   COCORAHS

            RAINFALL DURATION ABOUT 1 HOUR

0645 AM     HEAVY RAIN       LITCHFIELD              42.04N  84.76W
06/19/2009  M1.58 INCH       HILLSDALE          MI   COCORAHS

0700 AM     FLASH FLOOD      FARMER                  41.38N  84.63W
06/19/2009                   DEFIANCE           OH   LAW ENFORCEMENT

            FLOODING WAS REPORTED IN NORTHERN DEFIANCE COUNTY ALONG
            STATE ROAD 249 WEST OF US HIGHWAY 127 AND ON STATE ROAD
            249 BETWEEN LAKE AND CICERO. HIGH WATER WAS REPORTED
            ALONG OPENLANDER ROAD ON THE DEFIANCE WILLIAMS COUNTY
            LINE.

0700 AM     HEAVY RAIN       2 SSE BUTLER            41.41N  84.85W
06/19/2009  M2.00 INCH       DE KALB            IN   CO-OP OBSERVER

            2.00 INCHES OF RAIN THIS MORNING

0740 AM     HEAVY RAIN       2 NE NAPOLEON           41.41N  84.10W
06/19/2009  M3.50 INCH       HENRY              OH   TRAINED SPOTTER

            RAINFALL FROM 500 AM TO 740 AM

0900 AM     HEAVY RAIN       BENTON HARBOR           42.12N  86.45W
06/19/2009  M1.55 INCH       BERRIEN            MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL

0907 AM     HAIL             CRUMSTOWN               41.62N  86.41W
06/19/2009  E0.75 INCH       ST. JOSEPH         IN   LAW ENFORCEMENT

            DIME TO PENNY SIZE HAIL COVERING THE GROUND WITH SMALL
            BRANCHES DOWN AND A FEW SHINGLES OFF

0224 PM     HAIL             5 W GOSHEN              41.58N  85.93W
06/19/2009  M0.70 INCH       ELKHART            IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX0902668 IWX0902683 IWX0902701 IWX0902671 IWX0902673
IWX0902682 IWX0902699 IWX0902670 IWX0902680 IWX0902679 IWX0902698
IWX0902669 IWX0902681 IWX0902672 IWX0902687 IWX0902677 IWX0902685
IWX0902676 IWX0902678 IWX0902688 IWX0902689 IWX0902674 IWX0902690
IWX0902675 IWX0902696 IWX0902684 IWX0902695 IWX0902697 IWX0902686
IWX0902692 IWX0902693 IWX0902694 IWX0902691 IWX0902700

BJS
Local storm report, Jun 19, 4:55 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             MENTONE                 41.17N  86.03W
06/19/2009  M1.25 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX0902702

ARNOTT
Local storm report, Jun 19, 4:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 PM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             MENTONE                 41.17N  86.03W
06/19/2009  M1.00 INCH       KOSCIUSKO          IN   EMERGENCY MNGR

            QUARTER SIZE HAIL

&&

EVENT NUMBER IWX0902703

BJS
Local storm report, Jun 19, 5:09 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 W WALNUT              41.17N  86.24W
06/19/2009  M0.88 INCH       FULTON             IN   AMATEUR RADIO

            HAIL AT US31 AND SR110

&&

EVENT NUMBER IWX0902704

ARNOTT
Local storm report, Jun 19, 5:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0453 PM     WALL CLOUD       AKRON                   41.04N  86.03W
06/19/2009                   FULTON             IN   PUBLIC

            LARGE ROTATING WALL CLOUD

&&

EVENT NUMBER IWX0902705

BJS
Local storm report, Jun 19, 5:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EDT FRI JUN 19 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             SILVER LAKE             41.07N  85.89W
06/19/2009  E1.00 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

&&

EVENT NUMBER IWX0902706

BJS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:38 AM EDTSpecial Marine WarningIWX112 min
Jun 19, 3:23 AM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph52 min
Jun 19, 4:14 AM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange, LaPorte, Marshall, Saint Joseph, Starke61 min
Jun 19, 4:52 AM EDTSevere Thunderstorm WarningIWXDeKalb42 min
Jun 19, 4:57 AM EDTSevere Thunderstorm WarningIWXDeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more52 min
Jun 19, 5:40 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Steuben, Whitley49 min
Jun 19, 6:19 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells56 min
Jun 19, 6:33 AM EDTSpecial Marine WarningIWX87 min
Jun 19, 6:53 AM EDTSevere Thunderstorm WarningIWXSaint Joseph67 min
Jun 19, 8:11 AM EDTSpecial Weather StatementIWXSaint Joseph34 min
Jun 19, 8:49 AM EDTSpecial Weather StatementIWXSaint Joseph41 min
Jun 19, 8:58 AM EDTSevere Thunderstorm WarningIWXSaint Joseph39 min
Jun 19, 9:34 AM EDTSpecial Weather StatementIWXElkhart41 min
Jun 19, 9:49 AM EDTFlash Flood WatchIWXAllen, DeKalb, Elkhart, LaGrange, Noble, Steuben14 hr
Jun 19, 10:45 AM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke3 days
Jun 19, 10:45 AM EDTRiver Flood WarningIWXAllen, DeKalb23 hr
Jun 19, 11:34 AM EDTSpecial Marine WarningIWX86 min
Jun 19, 2:01 PM EDTSpecial Marine WarningIWX59 min
Jun 19, 3:34 PM EDTSpecial Marine WarningIWX56 min
Jun 19, 4:17 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, Marshall58 min
Jun 19, 4:35 PM EDTSevere Thunderstorm WarningIWXFulton, Huntington, Kosciusko, Miami, Wabash, Whitley55 min
Jun 19, 4:42 PM EDTTornado WarningIWXFulton, Kosciusko, Miami, Wabash48 min
Jun 19, 5:44 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke51 min
Jun 19, 6:05 PM EDTTornado WarningIWXAllen, Huntington, Wells40 min

Nearby

Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.